• channing2623's Avatar

    channing2623 asked a questionBreast Cancer

    any insight would be wonderful

    6 answers
    • channing2623's Avatar
      channing2623

      @Carool
      omg no worries please never be sorry i so appreciate the time anyone her take to offer any suggestions. i just wanted or hoped to be clearer in my asking the question,as sometimes my mind is working feverishly while typing out these questions! THANK YOU

      4 months ago
    • Carool's Avatar
      Carool

      @channing2623 Thank you! Re “no worries” - I don’t do “no worries”! LOL. And you were clear, but I am in a hurry to read something and sometimes miss the specifics.

      4 months ago
    • cak61's Avatar
      cak61

      Here is my experience. Stage 1 breast cancer at 47. A year-and-a-half on tamoxifen with almost no side effects. First oncologist recommended oophorectomy, second oncologist and gynecologist felt tamoxifen was addressing the estrogen.
      Developed a growth in my uterus, so rather than biopsy and monitoring every 6 months I opted for complete hysterectomy (uterine cancer is in my imediate family). Both doctors agreed. At that point switch to an AI. The hot flashes were beyond horrendous. Some joint pain. And was diagnosed with osteopeenia. After 3 years on AI, I had all I could take, went to the doctor ready to quit the medication, he suggested going back to tamoxifen since I had very little trouble with it. Still had hot flashes but they were much more tolerable. Was on tamoxifen for another two and a half years when my oncologist retired and the new one said I was on it long enough.
      Still having hot flashes 8 years later but they are now extremely mild. And lots of joint pain but not sure that's caused from the medication.
      A lot of women have to try different AI's, and do better on one over another.
      Best of luck to you.

      4 months ago
  • channing2623's Avatar

    channing2623 asked a questionBreast Cancer

    FOOT PAIN AND TAMOXIFEN??

    12 answers
    • channing2623's Avatar
      channing2623

      Thanks as always for the insight and information.

      i’ve tried all over the counter nsaids and even a prescription for ibuprofen. I’m not calling this bone pain, i’m sure it’s joint pain. not sure of what to do about it and i GUESS im not a believer that OA could just show up in these places all at once.

      i’ll discuss with the dr. because i’m not so sure i’m even remotely comfortable switching to an AI at this point. I will come up with a plan i hope. i already have a podiatrist on “retainer”(lola) due to morton’s neuroma and already have inserts so i’m good there. so i’ll pay him a visit too again.

      thanks again all for suggestions.

      4 months ago
    • CASSIEME1's Avatar
      CASSIEME1

      that's all well and good but my pain started 2 days after my first chemo, my onc halfed my dosage. than I started m eon Ais my pain came with a vengeance I went on 3 different meds. after the 5 years of AIs he said he want to do 10 which was 5 more years I told him no way. this was for a stage 1 I really believe that he was too aggressive .I now have osteoarthritis all over my body. I hurt every day. I have at least 3 days a week where I am awaken from my sleep due to the pain. I have had multiple rounds of physical therapy. channing2623 yes it can I am a living witness to that. I would not wish cancer, treatments and side effects on anyone in this world. I always pray that god will cure this dreadful disease without all the problems. I know my anguish and pain my heart hurts fro the children at St. Jude.

      4 months ago
    • Maryflier's Avatar
      Maryflier

      I was getting terrible hand cramps and joint pain after 2 months on Anastrozole, which I started when I finished chemo. I switched to Exemestane in August, so far, so good. Good luck, stay strong.
      ,

      4 months ago
  • channing2623's Avatar

    channing2623 asked a questionBreast Cancer

    how do i know it’s doing it’s job?

    7 answers
    • carebear55's Avatar
      carebear55

      I have been on tamoxifen for two and a half years and I rarely have hot flashes. The hot flashes I get are mild. One thing I have learned with cancer and medication everyone is SO different. You can read all about side effects or you know it will be working if this happens. In my case I was the odd ball out and there wasn't one thing that was described on how the medication worked or side effects that happened. My body did it's own thing. Just try and breath and get through each day, hour, min, second. It is hard not to worry especially when everything is so new and different. I know longer say be positive since I have had cancer....I say "kick, scream, fight, do what ever you have to do to get through cancer but always pick your self up and try to move forward and do the best you can." Prayers and love your way and anyone else who is fighting this horrible disease.

      4 months ago
    • BarbarainBham's Avatar
      BarbarainBham

      I believe the hot flashes happen because of changes in your estrogen levels, just like it would happen with natural menopause, so it would depend partially on your estrogen level when you started the Tamoxifen, how much change in estrogen level that you had.

      4 months ago
    • ChicagoSandy's Avatar
      ChicagoSandy

      Tamoxifen doesn't affect your estrogen levels the way an AI does. AIs prevent the androgens your fat cells & adrenal glands make from being converted to estrogen, so your blood levels of estrogen should be very low if the AI is working. But Tamoxifen works by blocking (or "clogging") the tumor cells' estrogen receptors so that estrogen can't get to the tumor cells--not by preventing your body from making estrogen--so your bloodstream estrogen levels would be the same as they were before you started taking it. You can take a blood test to see if your body metabolizes Tamoxifen properly, but the only way to tell it's working is if your cancer doesn't recur. The hot flashes you get on Tamoxifen are different and caused differently from the hot flashes you get on an AI--unless you're also taking an ovarian-suppressing med along with Tamoxifen.

      4 months ago
  • channing2623's Avatar

    channing2623 asked a questionBreast Cancer

    No scans ?!?!?!

    12 answers
    • gpgirl70's Avatar
      gpgirl70

      2017. The therapist has really helped me with stratgies dealing with post treatment anxiety.

      5 months ago
    • ChicagoSandy's Avatar
      ChicagoSandy

      Absolutely normal! I'm Stage IA, and after lumpectomy, radiation & 2 yrs. of semiannual (twice a yr) diagnostic mammos I've transitioned back to annual screening mammos. There is no need to expose asymptomatic, mammo-negative patients to unnecessary radiation from both PET and CT scans, not to mention invasive radioactive contrast injections, high expense of both scans (as well as MRI), and diversion of hospital resources from urgently ill patients. If you have dense breasts that may not reveal calcifications or tumors, supplementation with ultrasound is appropriate--noninvasive, no radiation, readily available & portable, instantly readable, and relatively inexpensive.

      5 months ago
    • akwendi's Avatar
      akwendi

      I had the same question from my doctor because everyone kept asking me when my next scan was. She said that they get too many false positives with scanning. So if no symptoms all is well. Positive thoughts :)

      5 months ago